Hello. Im a 27year old female.
I always had problems when i go to sleep at night. I usually wake up two or three times screaming because i see something when i open my eyes. Nothing special, its usually little round wheels and lines all different colors. I used to panic a lot from this but not anymore, i just get a bit scared now.
I always get really nervous when it happens, until im completely awake. But in the past two months, whenever this happens, my whole left arm and apparently the left side of my torso starts tingling and feels really weak. I cannot lift my left arm properly when this happens. I got up and tried doing it but without success. It goes away after a few minutes.
Should i be concerned about this? the only medication im on is atenolol for the past 3 years.
please see the list of side effects from the drug atenolol
Side effectsSee also: Beta blocker
Atenolol causes significantly fewer central nervous system side effects (depression, nightmares).
It was the main β-blocker identified as carrying a higher risk of provoking type 2 diabetes, leading to its downgrading in the United Kingdom in June 2006 to fourth-line agent in the management of hypertension.
In addition, β-blockers blunt the usual sympathetic nervous system response to hypoglycemia (i.e. sweating, agitation, tachycardia). These drugs therefore have an ability to mask a dangerously low blood sugar, which further decreases their safety and utility in diabetic patients.
Side effects include:
- indigestion, constipation
- dry mouth
- dizziness or faintness (especially cases of orthostatic hypotension)
- cold extremities
- hair loss
- insomnia, nightmares
- fatigue, weakness or lack of energy
These side effects may or may not be experienced, but if they are, you should notify your doctor.
More serious side effects can include:
- low blood pressure (hypotension)
- skin reactions, e.g. rash, hives, flaking of skin, worsening of psoriasis
- sensation of 'pins and needles' hands or feet
- irritated eyes, visual disturbances
- difficulty hearing
- difficulty speaking
- unsteadiness when walking
Serious side effects may require urgent medical attention. Some of these side effects are rare and others (not mentioned in the above list) can occur in some people.
i dont think there are drugs out there which dont have side effects,, and all health problems can be linked to sick cells,,thats the reason why i dont take drugs only get my cells repaired and replaced without any drugs..i can show you how
hope this helps
thanks for your reply, but ive been on atenolol for over 3 years and never had a side effect. i take it to control my arrhytmia. Any other ideas? could it be just plain anxiety getting worse? Thank you
could be,,if i was in your shoes,,,i wouldnt risk it
thats why i am on a native supplement